Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 7, 2022, 8:43 AM CST for Jackson County, Mississippi. It took effect at Feb 7, 2022, 12:00 PM CST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2022, 8:43 AM CST (14:43 UTC)
- In effect from
- Feb 7, 2022, 12:00 PM CST
- Expired
- Feb 9, 2022, 5:59 PM CST
- In force
- 54 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MS
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pascagoula River at Graham Ferry (PGFM6). The gauge peaked at 16.16 ft at Feb 8, 2022, 1:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
067
WGUS44 KLIX 071443
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
843 AM CST Mon Feb 7 2022
...The National Weather Service in New Orleans LA has issued a Flood
Warning for the following rivers in Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
For the Pascagoula River...including Graham Ferry...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued this evening.
&&
MSC059-080845-
/O.NEW.KLIX.FL.W.0013.220207T1800Z-220209T0000Z/
/PGFM6.1.ER.220207T1800Z.220208T0000Z.220208T1800Z.NO/
843 AM CST Mon Feb 7 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Pascagoula River At Graham Ferry.
* WHEN...From this afternoon to tomorrow evening.
* IMPACTS...At 16.0 feet, River property at Cumbest Bluff will be
cut off by high water and some river roads will be impassable.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Monday the stage was 15.9 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 16.1 feet this evening. It will
then fall below flood stage early tomorrow afternoon.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 05/05/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
BW5 follow-up statements
834
WGUS84 KLIX 080049
FLSLIX
Flood Statement
National Weather Service New Orleans LA
649 PM CST Mon Feb 7 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
For the Pascagoula River...including Graham Ferry...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
MSC059-081900-
/O.CON.KLIX.FL.W.0013.000000T0000Z-220209T0000Z/
/PGFM6.1.ER.220207T2222Z.220208T0600Z.220208T1800Z.NO/
649 PM CST Mon Feb 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pascagoula River At Graham Ferry.
* WHEN...Until tomorrow evening.
* IMPACTS...At 16.0 feet, River property at Cumbest Bluff will be
cut off by high water and some river roads will be impassable.
* ADDITIONAL DETAILS...
- At 5:45 PM CST Monday the stage was 16.0 feet.
- Forecast...The river is expected to rise to a crest of 16.1
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 05/05/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
KO762
WGUS84 KLIX 081422
FLSLIX
Flood Statement
National Weather Service New Orleans LA
822 AM CST Tue Feb 8 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
For the Pascagoula River...including Graham Ferry...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
MSC059-090830-
/O.EXT.KLIX.FL.W.0013.000000T0000Z-220209T1200Z/
/PGFM6.1.ER.220207T2222Z.220208T1245Z.220209T0600Z.NO/
822 AM CST Tue Feb 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pascagoula River At Graham Ferry.
* WHEN...Until tomorrow morning.
* IMPACTS...At 16.0 feet, River property at Cumbest Bluff will be
cut off by high water and some river roads will be impassable.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Tuesday the stage was 16.1 feet.
- Forecast...The river is expected to remain near 16.1 feet
this afternoon before falling below flood stage late tonight.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 05/05/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
JFL372
WGUS84 KLIX 090036
FLSLIX
Flood Statement
National Weather Service New Orleans LA
636 PM CST Tue Feb 8 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
For the Pascagoula River...including Graham Ferry...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
MSC059-091800-
/O.EXT.KLIX.FL.W.0013.000000T0000Z-220209T1800Z/
/PGFM6.1.ER.220207T2222Z.220208T2015Z.220209T1200Z.NO/
636 PM CST Tue Feb 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pascagoula River At Graham Ferry.
* WHEN...Until early tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 5:45 PM CST Tuesday the stage was 16.1 feet.
- Forecast...The river is expected to remain near 16.1 feet
this afternoon before falling below flood stage late tonight.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 05/05/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
KO173
WGUS84 KLIX 091518
FLSLIX
Flood Statement
National Weather Service New Orleans LA
918 AM CST Wed Feb 9 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
For the Pascagoula River...including Graham Ferry...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
MSC059-100000-
/O.EXT.KLIX.FL.W.0013.000000T0000Z-220210T0000Z/
/PGFM6.1.ER.220207T2222Z.220208T2015Z.220209T1800Z.NO/
918 AM CST Wed Feb 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pascagoula River At Graham Ferry.
* WHEN...Until this evening.
* IMPACTS...At 16.0 feet, River property at Cumbest Bluff will be
cut off by high water and some river roads will be impassable.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Wednesday the stage was 16.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 AM CST Wednesday was 16.1 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 05/05/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
PG147
WGUS84 KLIX 092359
FLSLIX
Flood Statement
National Weather Service New Orleans LA
559 PM CST Wed Feb 9 2022
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Pascagoula River At Graham Ferry affecting Jackson County.
MSC059-100100-
/O.CAN.KLIX.FL.W.0013.000000T0000Z-220209T2359Z/
/PGFM6.1.ER.220207T2222Z.220208T2015Z.000000T0000Z.NO/
559 PM CST Wed Feb 9 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pascagoula River At Graham Ferry.
* ADDITIONAL DETAILS...
- At 5:45 PM CST Wednesday the stage was 15.98 feet.
- Forecast...The river is expected to fall to 13.7 feet early
Monday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858
$$
JRKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 4:00 AM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 7, 4:00 AM CST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 400 AM CST Mon Feb 7 2022 .SHORT TERM (Today through Wednesday night)...Cloud cover is moving into the area this morning and this will eventually turn into rain for some coastal locations with the bulk of this rain over the gulf. The 130kt 30H jet winds have rounded the base of the long wave trough this morning and will eventually regain their velocity by this afternoon on the east side of the trough. The physics/dynamics of jet streams is quite simple. Basically, acceleration is where we get all this lift from. Winds moving in a relatively linear direction will stay at its same velocity provided energy remains. But as these winds begin to turn or round the base of the upper trough, acceleration has to give somewhere to remain conserved. This give is in velocity to gain in acceleration of direction. Once these winds have rounded the base of the trough and the direction is linear again, the velocity will gain to remain conserved. It is this acceleration, or these higher velocities moving away from lower velocities that cause a "vacuum" at the rear of the jet pulse. This vacuum then causes large scale lift and viola. Depending on the plethera of variables in the lower portion of the atmosphere and how strongly it connects with these kinematics then determines the degree or strength of the associated weather, like severe or just showers and sometimes just some passing clouds. The turning from the momentum of air rounding the base of a trough also causes the air on the lower right side of a trough to become vorticity positive or cyclonic in our reference. The exact opposite occurs on the left or west side of a trough ie..subsidence and vorticity negative(anticyclonic) since faster moving air is crashing into slower moving air. All of that fun stuff just to say there will be some showers developing for this reason moving from SW to NE across some coastal locations but mainly over the gulf. This will be quite transitory as these showers will be in and out relatively quick and we should be back to dry conditions by this afternoon. Most of the area will only notice cloudy skies. This area of showers and some thunderstorms can be seen over and offshore of Brownsville TX at the moment. The jet pulse is just ahead of this area of sh/ts, the area of sh/ts is reflective of the RR quad of this jet pulse. Tuesday and Wednesday will hold the cool dry conditions. .LONG TERM (THURSDAY THROUGH SUNDAY)...A broad upper level trough will continue to dominate the eastern two thirds of the CONUS through Friday. Embedded within the prevailing deep layer northwest flow regime in place across the region, a fast moving and moisture starved shortwave trough will slide through the forecast area Friday into Friday. Given the lack of moisture, even an increase in cloud cover is not anticipated with the passage of this system. Temperature spread among the model solutions is fairly small both Thursday and Friday, and confidence is high that temperatures will warm into the upper 60s for most locations both days. Overnight lows will remain fairly cool given the clear skies and dry airmass in place, and temperatures should dip into the upper 30s and lower both Thursday and Friday night. Model spread begins to increase over the weekend, but all solutions indicate that a fully phased longwave trough will dig into the eastern third of the CONUS. The main issue is timing differences between the solutions, and there is more ensemble spread in place due to these timing differences. At this time have opted to stick with the NBM deterministic guidance as it accounts for the model spread and timing differences. The main model spread is currently centered on the temperature forecast, as all of the guidance is in decent agreement that any return flow will not be sufficient to produce much in the way of rain chances either Saturday or Sunday over land based portions of the CWA. Some scattered showers may impact portions of the coastal waters as the trough axis and attendant surface front moves through, but the lack of deep moisture in these areas should keep any precipitation on the light side. Temperatures should be near average on Saturday, but increased cold air advection into the area on Sunday should push highs down into the middle to upper 50s. Overnight lows will drop in the wake of the front with readings falling into the 30s both Saturday and Sunday nights. && .AVIATION... All terminals should remain in VFR conditions through this taf cycle. Coastal terminals HUM-MSY-NEW-ASD-GPT may get -RA but this is not expected to cause major reductions in vis. Cigs should also remain OVC060 or better. && MARINE...The next disturbance is on its way this morning and will move through the area rapidly today causing showers and winds to increase. North winds are expected to approach 20kt in most of the open gulf waters early today and remain there until late in the day Tuesday. This has given rise to caution statements over most open gulf waters. The remainder of the week will bring North winds around 10kt. && .PRELIMINARY POINT TEMPS/POPS... MCB 56 31 60 34 / 0 0 0 0 BTR 57 33 61 35 / 0 0 0 0 ASD 57 34 62 34 / 20 0 0 0 MSY 55 41 58 39 / 20 0 0 0 GPT 56 35 59 35 / 30 0 0 0 PQL 56 34 59 33 / 40 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.